Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 21, 2012, 4:37 PM EDT for 6 counties in Florida. It was in force for 53 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2012, 4:37 PM EDT (20:37 UTC)
- Expired
- Aug 21, 2012, 5:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Okeechobee County, FL, Osceola County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 4:42 PM EDT | TSTM WND DMG | 5 N Okeechobee, FL | |
| Aug 21, 4:50 PM EDT | TSTM WND GST 63 | Nw Palm Bay, FL | MEASURED BY HANDHELD UNIT |
| Aug 21, 4:54 PM EDT | TSTM WND DMG | 2 Ssw Palm Bay, FL | LARGE TREE DOWN IN ROAD. CORNNER OF TROUTMAN BLVD. AND PORT MALABAR ROAD. |
| Aug 21, 5:00 PM EDT | TSTM WND DMG | E Melbourne, FL | RESIDENCE LOST ROOF IN 4100 BLOCK OF DUKE STREET |
| Aug 21, 5:00 PM EDT | TSTM WND DMG | Palm Bay, FL | MINTON ROAD AND CHANDLER STREET. MEASURED GUSTS 64 MPH. DEBRIS HIT POLICE CRUISER CAUSING DAMAGE. |
| Aug 21, 5:00 PM EDT | TSTM WND GST 78 | 5 Wnw Malabar, FL | STATION AR717 W4TEJ |
| Aug 21, 5:00 PM EDT | TSTM WND GST 78 | Palm Bay, FL | STATION AR717 W4TEJ |
| Aug 21, 5:01 PM EDT | TSTM WND DMG | Palm Bay, FL | RIVERA BLVD. ROOFS OFF OF SEVERAL CARPORTS AT MALABAR LAKES APTS. |
| Aug 21, 5:05 PM EDT | FUNNEL CLOUD | Patrick Airforce Base, FL | OFF DUTY USAF WEATHER OFFICER REPORTED FUNNEL CLOUD OVER THE PINEDA CAUSEWAY |
| Aug 21, 5:30 PM EDT | TSTM WND DMG | Cocoa Beach, FL | LARGE PLATE GLASS WINDOW BLOWN IN AND SCREEN DAMAGE ON 200 BLOCK BANANA RIVER BLVD. REPORT FROM WRDQ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941
WWUS82 KMLB 212037
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
437 PM EDT TUE AUG 21 2012
FLZ045-047-053-054-058-059-064-147-212130-
INDIAN RIVER-MARTIN-NORTHERN BREVARD
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST. LUCIE-
437 PM EDT TUE AUG 21 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER BREVARD COUNTY...INDIAN RIVER
COUNTY...MARTIN COUNTY...OKEECHOBEE COUNTY...SOUTHEASTERN ORANGE
COUNTY...OSCEOLA COUNTY...ST. LUCIE COUNTY...
* UNTIL 530 PM EDT.
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
POTENTIAL FOR STRONG STORMS PERSISTS...BUT WITH THE MAIN FOCUS
SHIFTING OVER AREAS SOUTH AND EAST OF METRO ORLANDO AND TITUSVILLE
TO LAKE OKEECHOBEE AND THE TREASURE COAST.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
ADDITIONAL SEVERE WEATHER WARNINGS MAY BECOME NECESSARY DURING THE
LATE AFTERNOON HOURS AS STORMS CONTINUE TO MOVE TOWARD THE EAST
COAST AND INTENSIFY.
LAT...LON 2716 8072 2720 8080 2715 8087 2722 8096
2756 8118 2760 8114 2771 8115 2783 8122
2786 8131 2832 8140 2869 8069 2869 8067
2859 8057 2846 8052 2836 8060 2809 8056
2775 8038 2698 8008 2695 8061
TIME...MOT...LOC 2035Z 225DEG 16KT 2790 8081
$$
52What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:27 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 21, 3:27 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 327 PM EDT TUE AUG 21 2012 .DISCUSSION... THIS AFTERNOON AND TONIGHT... RADAR BECOMING VERY ACTIVE AS STORMS FORM AND MOVE QUICKLY TO THE NORTHEAST AT 20 MPH ACROSS CENTRAL FLORIDA. MESONET OBSERVATIONS INDICATE THAT A SEA BREEZE HAS FORMED AND HAD PUSHED INLAND TO INTERSTATE 95 IN MARTIN COUNTY. THE SEA BREEZE WILL STRUGGLE TO MOVE VERY FAR AWAY FROM THE COAST SAINT LUCIE COUNTY TO SOUTH BREVARD AND SHOULD STAY AT THE BEACH CAPE CANAVERAL NORTH. STORMS OVER THE INTERIOR SHOULD DIMINISH BY SUNSET. STORMS AND SHOWERS ALONG THE COAST WILL CONTINUE UNTIL LATE EVENING AS BOUNDARY INTERACTIONS AND THE PREVAILING SOUTHWEST WIND INTERACTING WITH THE SEA BREEZE PROVIDE TRIGGERING MECHANISMS FOR STORMS. STORMS AND SHOWERS WILL DISSIPATE AROUND MIDNIGHT BUT LEFTOVER MID AND HIGH LEVEL CLOUDS FROM THE STORMS WILL KEEP SKIES PARTY TO MOSTLY CLOUDY FOR MOST OF THE OVERNIGHT HOURS. LOWS IN THE LOW 70S AWAY FROM THE COAST AND CAPE CANAVERAL TITUSVILLE NORTH AND THE MID AND UPPER 70S ALONG THE COAST COCOA BEACH MELBOURNE SOUTH. WED...UPPER LEVEL TROUGH OVER THE EASTERN THIRD OF THE UNITED STATES MOVES VERY LITTLE. SURFACE HIGH PRESSURE RIDGE AXIS MOVES UP THE PENINSULA TO CENTRAL FLORIDA. A WEAKER PRESSURE GRADIENT WILL ALLOW THE EAST COAST SEA BREEZE TO PUSH INLAND FURTHER AND COLLIDE WITH THE WEST COAST SEA BREEZE OVER THE INTERIOR LATE AFTERNOON. MODELS INDICATING COOLER AIR ALOFT WORKING ITS WAY OVER CENTRAL FLORIDA DURING THE DAY DURING THE DAY. THE STEEPER MID LEVEL LAPSE RATES MAY HELP TO PRODUCE STRONGER STORMS ALONG ANY BOUNDARY COLLISIONS MID TO LATE AFTERNOON. PREVIOUS EXTENDED FRI-MON...THE UPPER TROUGH ALONG THE EASTERN SEABOARD WILL CONTINUE ITS WEAKENING TREND AND SLIDE EASTWARD INTO THE WESTERN ATLANTIC ON FRI. THE SURFACE PRESSURE RIDGE AXIS IS FORECAST TO CONTINUE LIFTING NORTH THROUGH THE WEEKEND REMAINING NORTH OF THE PENINSULA. UNCERTAINTY REMAINS REGARDING THE TROPICS AS THE GFS REMAINS ADAMANT IN BRINGING QUICKLY NORTHWARD A SYSTEM ACROSS CUBA ON SAT AND TOWARDS THE FLORIDA KEYS/SOUTHERN FLORIDA TIP BY SUN NIGHT. THIS REMAINS A QUICKER SOLUTION THAN MANY MODELS AND THE LATEST 00Z GFS SHOWS A BIT OF RECURVATURE NOW WITH THE SYSTEM WORKING UP THE EAST FLORIDA COAST EARLY NEXT WEEK...WHEREAS THIS TIME LAST NIGHT IT RAN IT UP THE EASTERN GULF COAST OF FLORIDA. THE 00Z ECMWF CONTINUES A MUCH SLOWER SPEED AND TAKES THIS SYSTEM INTO THE EASTERN GULF LATE TUE OF NEXT WEEK AND MUCH STRONGER THAN PREVIOUS RUNS. FOR NOW WILL NOT CHANGE MUCH IN THE CURRENT GRIDS FOR THE WEEKEND AND KEEP NEAR SEASONAL CONDITIONS IN PLACE FOR CONSISTENCY SAKE. NONETHELESS...A DEEPER ONSHORE FLOW IS FORECAST TO EXIST OVER THE REGION THIS WEEKEND INTO EARLY NEXT WEEK. IF THIS PLAYS OUT EXPECT A DAILY AND EARLIER ONSET OF THE EAST COAST SEA BREEZE WITH DEEPER PENETRATION INLAND AND POSSIBLE HIGHER POPS INTO THE INTERIOR AWAY FROM THE COAST THROUGH THE AFTERNOON/EVENING. TEMPERATURES TO REMAIN WITHIN A DEGREE OR TWO OF NORMAL EACH DAY. && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL PRODUCE TEMPO IFR CONDITIONS AND GUSTS TO 40 KNOTS AS THEY MOVE THROUGH THE AIRPORT AREAS. STORMS AND LINGERING SHOWERS SHOULD CONTINUE CAPE CANAVERAL TO VERO BEACH UNTIL MIDNIGHT/04Z AS OUTFLOW BOUNDARIES INTERACT WITH EACH OTHER AND THE FADING EAST COAST SEA BREEZE. THE CYCLE SHOULD START AGAIN WED AROUND NOON THROUGH 00Z && .MARINE... HIGH PRESSURE OVER THE SOUTHERN PENINSULA MOVES ACROSS CENTRAL FLORIDA WED AND INTO NORTH FLORIDA/SOUTHERN GEORGIA THE END OF THE WEEK. TONIGHT-THU...SOUTHWEST WINDS BECOME SOUTH 5 TO 10 KNOTS WED THEN EAST 5 TO 10 KNOTS THU AS THE RIDGE AXIS SHIFTS NORTH OF CENTRAL FLORIDA. THU NIGHT-SUN...EASTERLY WINDS ARE FORECAST TO INCREASE TO 10 TO 15 KNOTS THU NIGHT AND REMAIN EAST AT 10 TO 15 KNOTS THROUGH SAT NIGHT. WINDS INCREASE TO 15 TO 20 KNOTS SUNDAY AS PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE SOUTHEAST U.S. AND A TROPICAL SYSTEM MOVING THROUGH THE NORTH CENTRAL CARIBBEAN SEA. SEAS 1 TO 3 FEET THROUGH FRI BUILD TO 3 TO 4 FEET OFFSHORE SAT THEN 5 TO 6 FEET OFFSHORE SUN. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 91 71 88 / 30 60 50 40 MCO 74 93 74 90 / 30 60 40 40 MLB 75 91 74 89 / 30 60 40 30 VRB 74 91 74 90 / 30 60 30 30 LEE 74 93 73 90 / 30 60 50 40 SFB 73 93 74 90 / 30 60 50 40 ORL 74 93 75 90 / 30 60 40 40 FPR 74 89 73 89 / 30 50 30 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECASTS...WIMMER IMPACT WX...GLITTO/WEITLICH
Hazardous weather outlook, Aug 21, 10:28 AM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1028 AM EDT TUE AUG 21 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-212000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1028 AM EDT TUE AUG 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... AN UNUSUALLY STRONG UPPER LEVEL FEATURE OVER THE EASTERN UNITED STATES WILL PRODUCE CONDITIONS FAVORABLE FOR STRONG STORMS THIS AFTERNOON INTO THIS EVENING. A FEW STORMS WILL BEGIN TO FORM BY MIDDAY WITH STORM COVERAGE INCREASING OVER THE INTERIOR EARLY TO MID AFTERNOON. STORMS ARE EXPECTED TO FURTHER INCREASE IN COVERAGE AND STRENGTHEN INTO THE LATE AFTERNOON AS THEY APPROACH THE EAST COAST AND INTERACT WITH THE EAST COAST SEA BREEZE BOUNDARY. STORMS TODAY WILL MOVE QUICKLY TOWARD THE NORTHEAST AT 20 TO 25 MPH AND BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO 50 MPH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. ALSO...THE EAST COAST SEA BREEZE IS FORECAST TO DEVELOP FIRST ALONG THE TREASURE COAST...THEN ZIPPER UP TO THE BREVARD COAST THIS AFTERNOON...BUT SHOULD NOT MAKE SIGNIFICANT INLAND PENETRATION. STORMS THAT MOVE FROM THE INTERIOR AND INTERACT WITH THE SEA BREEZE BOUNDARY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS NEAR 60 MPH...HAIL AND EXCESSIVE LIGHTNING STRIKES...PRIMARILY NEAR THE COAST. A BRIEF TOUCHDOWN OF A FUNNEL CLOUD WILL ALSO BE POSSIBLE. .FLOOD IMPACT... LOCALLY HEAVY RAIN MAY ACCUMULATE UP TO 3 INCHES IN AN HOUR OR TWO CAUSING PONDING OF WATER ON ROADS AND IN POOR DRAINAGE AREAS. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED LIGHTNING STORMS WILL FORM OVER LAND AND MOVE QUICKLY TOWARD THE NORTHEAST AT 20 TO 25 KNOTS...AND OFFSHORE. STORMS MAY PRODUCE STRONG WIND GUSTS OF 35 TO 45 KNOTS AND FREQUENT LIGHTNING STRIKES OVER THE INLAND LAKES...INTRACOASTAL AND NEARSHORE ATLANTIC WATERS. ONE OR TWO STORMS THAT INTERACT WITH THE EAST COAST SEA BREEZE NEAR THE COAST COULD PRODUCE AROUND 50 KNOTS OF WIND AND HAIL...ESPECIALLY FROM CAPE CANAVERAL SOUTHWARD. .WATERSPOUT IMPACT... STORMS OVER THE INTERIOR THAT INTERACT WITH THE EAST COAST SEA BREEZE NEAR THE COAST MAY PRODUCE BRIEF FUNNEL CLOUDS OR A WATERSPOUT AS THEY MOVE ACROSS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS...ESPECIALLY FROM CAPE CANAVERAL SOUTHWARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED AFTERNOON LIGHTNING STORMS WILL CONTINUE TO PUSH TOWARD THE EAST COAST AND OFFSHORE WEDNESDAY. THE ATLANTIC SURFACE RIDGE WILL LIFT NORTHWARD INTO CENTRAL FLORIDA BY THURSDAY ALONG WITH SOME DRIER AIR. THIS CHANGE WILL ALLOW FOR MORE INLAND PENETRATION OF THE EAST COAST SEA BREEZE AND LOWER STORM COVERAGE THURSDAY AND FRIDAY. A TROPICAL CYCLONE IS FORECAST PUSH WEST INTO THE NORTHEAST CARIBBEAN SEA LATE THIS WEEK. EAST CENTRAL FLORIDA MAY FEEL EFFECTS FROM THIS SYSTEM EARLY NEXT WEEK. STAY TUNED TO THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER ON THIS DEVELOPING SITUATION. WE ARE ENTERING THE CLIMATOLOGICAL PEAK OF THE HURRICANE SEASON IN THE ATLANTIC BASIN. NOW IS THE TIME TO REVIEW YOUR HURRICANE PLANS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/GLITTO
In the hours before
Local storm report, Aug 21, 3:10 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EDT TUE AUG 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND GST 4 SW PLAYALINDA BEACH 28.60N 80.68W
08/21/2012 M68 MPH BREVARD FL OTHER FEDERAL
KTTS AT THE KENNEDY SPACE CENTER LANDING FACILITY
MEASURED A 59 KT/68 MPH THUNDERSTORM WIND GUST.
&&
ARBSpecial weather statement, Aug 21, 3:37 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT TUE AUG 21 2012
FLZ041-044>047-053-054-058-059-064-141-144-147-212030-
COASTAL VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA
COUNTY-MARTIN-NORTHERN BREVARD COUNTY-NORTHERN LAKE
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD
COUNTY-SOUTHERN LAKE COUNTY-ST. LUCIE-
337 PM EDT TUE AUG 21 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER MUCH OF EAST CENTRAL FLORIDA...
* UNTIL 430 PM EDT.
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED TO NUMEROUS STORMS RAPIDLY INTENSIFYING OVER EAST CENTRAL
FLORIDA...MOVING TO THE NORTHEAST AT 25 MPH. THE HIGHEST COVERAGE
HAS BEEN OVER AREAS NEAR AND NORTHWEST OF INTERSTATE 4...BUT STORMS
ARE EXPECTED TO INCREASE THROUGH THE REMAINDER OF EAST CENTRAL
FLORIDA THROUGH THE LATE AFTERNOON HOURS.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.
ADDITIONAL SEVERE WEATHER WARNINGS MAY BECOME NECESSARY DURING THE
LATE AFTERNOON HOURS AS STORMS CONTINUE TO MOVE TOWARD THE EAST
COAST AND INTENSIFY.
LAT...LON 2716 8072 2715 8087 2723 8099 2749 8121
2771 8115 2806 8145 2802 8138 2808 8135
2808 8145 2834 8167 2836 8185 2855 8196
2897 8195 2896 8166 2914 8165 2926 8102
2859 8057 2813 8057 2697 8008 2695 8061
TIME...MOT...LOC 1933Z 224DEG 19KT 2884 8102
52Local storm report, Aug 21, 3:40 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
340 PM EDT TUE AUG 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 4 SW PLAYALINDA BEACH 28.60N 80.68W
08/21/2012 M62.00 MPH BREVARD FL OTHER FEDERAL
USAF TOWER 511 30 FEET
0305 PM TSTM WND GST 3 W CAPE CANAVERAL 28.40N 80.65W
08/21/2012 M62.00 MPH AMZ552 FL OTHER FEDERAL
USAF TOWER 300 AT 54 FEET
&&
ARBLocal storm report, Aug 21, 3:55 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT TUE AUG 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 4 NNW MIMS 28.72N 80.87W
08/21/2012 E0.75 INCH BREVARD FL TRAINED SPOTTER
AT LEAST PENNY-SIZED HAIL
&&
ARBLocal storm report, Aug 21, 4:09 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
409 PM EDT TUE AUG 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM MARINE TSTM WIND 4 NW HAULOVER CANAL 28.77N 80.81W
08/21/2012 M43 MPH BREVARD FL OTHER FEDERAL
USAF 54 FT WIND TOWER NUMBER 421 MEASURED A THUNDERSTORM
WIND GUST OF 37 KT/43 MPH.
&&
ARBSpecial weather statement, Aug 21, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
437 PM EDT TUE AUG 21 2012
FLZ045-047-053-054-058-059-064-147-212130-
INDIAN RIVER-MARTIN-NORTHERN BREVARD
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-ST. LUCIE-
437 PM EDT TUE AUG 21 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER BREVARD COUNTY...INDIAN RIVER
COUNTY...MARTIN COUNTY...OKEECHOBEE COUNTY...SOUTHEASTERN ORANGE
COUNTY...OSCEOLA COUNTY...ST. LUCIE COUNTY...
* UNTIL 530 PM EDT.
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
POTENTIAL FOR STRONG STORMS PERSISTS...BUT WITH THE MAIN FOCUS
SHIFTING OVER AREAS SOUTH AND EAST OF METRO ORLANDO AND TITUSVILLE
TO LAKE OKEECHOBEE AND THE TREASURE COAST.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
ADDITIONAL SEVERE WEATHER WARNINGS MAY BECOME NECESSARY DURING THE
LATE AFTERNOON HOURS AS STORMS CONTINUE TO MOVE TOWARD THE EAST
COAST AND INTENSIFY.
LAT...LON 2716 8072 2720 8080 2715 8087 2722 8096
2756 8118 2760 8114 2771 8115 2783 8122
2786 8131 2832 8140 2869 8069 2869 8067
2859 8057 2846 8052 2836 8060 2809 8056
2775 8038 2698 8008 2695 8061
TIME...MOT...LOC 2035Z 225DEG 16KT 2790 8081
52The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 11:28 PM EDT | Special Weather Statement | MLB | Orange | 47 min |
| Aug 21, 1:33 PM EDT | Special Weather Statement | MLB | Lake | 57 min |
| Aug 21, 2:39 PM EDT | Special Marine Warning | MLB | 66 min | |
| Aug 21, 2:53 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 37 min |
| Aug 21, 3:10 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 21, 3:12 PM EDT | Areal Flood Advisory | MLB | Lake | 93 min |
| Aug 21, 3:15 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 45 min |
| Aug 21, 3:25 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 31 min |
| Aug 21, 3:37 PM EDT | Special Weather Statement | MLB | Brevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more | 53 min |
| Aug 21, 3:41 PM EDT | Special Marine Warning | MLB | 94 min | |
| Aug 21, 3:54 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole, Volusia | 81 min |
| Aug 21, 4:24 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 45 min |
| Aug 21, 4:37 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 38 min |
| Aug 21, 4:49 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Okeechobee, Saint Lucie | 34 min |
| Aug 21, 5:06 PM EDT | Special Marine Warning | MLB | 84 min | |
| Aug 21, 5:06 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 24 min |
| Aug 21, 5:08 PM EDT | Special Marine Warning | MLB | 82 min | |
| Aug 21, 5:12 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 20 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.